Cases reported "Arthus Reaction"

Filter by keywords:



Retrieving documents. Please wait...

1/14. arthus reaction to recombinant hepatitis b virus vaccine.

    A severe, local, inflammatory, late-phase reaction accompanied by skin necrosis occurred after an infant was given an intramuscular injection of recombinant hepatitis b virus vaccine. The clinical course and appearance of the rash were typical of an arthus reaction. Although not identical to this case, prior reported cases of complement-mediated reactions occurring after hepatitis b virus infection or vaccination provide theoretical support for this diagnosis. ( info)

2/14. arthus reaction to lepirudin, a new recombinant hirudin, and delayed-type hypersensitivity to several heparins and heparinoids, with tolerance to its intravenous administration.

    The pathogenesis of allergic reactions to heparin is poorly understood. Clinically, this phenomenon is relevant because of its increasing incidence and the resulting therapeutic challenges due to various cross-reactions between unfractionated and low-molecular weight heparins as well as between heparins and heparinoids. A 44-year-old female patient had developed a delayed-type hypersensitivity to certoparin-sodium. Diagnostic allergy testing revealed various cross-reactions between different heparins as well as an intolerance to heparinoids. After subcutaneous challenge with the recombinant hirudin lepirudin (Refludan) the patient developed a local arthus reaction at the injection site. In general, recombinant hirudins do not cross-react with high- or low-molecular weight heparins and heparinoids because of a different molecular structure and are therefore an alternative in case of adverse reactions to heparins and heparinoids. Whereas a local arthus reaction has already been described twice for low-molecular weight heparins, this is to the best of our knowledge the first observation of a superficial leukocytoclastic vasculitis due to s.c. applied lepirudin. Intravenous administration of heparins and heparinoids in case of hypersensitivity to these drugs following topical application risks a generalized eczematous reaction in patients with delayed-type allergy to both groups of substances. In our patient with delayed-type hypersensitivity to heparins and heparinoids and superficial vasculitis due to lepirudin, the intravenous challenge with heparin and a heparinoid was justified as an ultima ratio measure and proved to be the useful therapeutical alternative. ( info)

3/14. hypersensitivity pneumonitis.

    hypersensitivity pneumonitis, a disease caused by repetitive inhalation of nonviable organic dust, is increasingly recognized as a cause of acute and chronic lung disease in both children and adults. Twenty-one of 32 children and adults who went on a hay ride in arkansas developed this disease. These cases are reported. The clinical manifestations, pathology, differential diagnosis, treatment, and immunologic aspects of the disease are reviewed. ( info)

4/14. Immunologic approach to the treatment and prevention of gastrointestinal ulcers.

    Reported clinical correlations between gastroduodenal ulcer and allergies point up the Arthus ulcer as a possible laboratory model for gastroduodenal ulcer. Successful immunological containment of gastroduodenal ulcer was achieved by utilizing Arthus ulcer dynamics in 12 patients over a two and one-half year period. ( info)

5/14. Unusual reactions following insect stings. Clinical features and immunologic analysis.

    Fifteen patients were studied who had unusual reactions following insect stings. These included serum sickness, neurologic disease, renal disease, and delayed hypersensitivity-type reactions. The clinical features are briefly outlined. Measurements were made of serum venom-specific IgE and IgG antibodies. These antibodies were present in some patients and in these instances suggested an immunologic pathogenesis for the reactions. Alternative etiologies for the unusual reactions are also discussed. ( info)

6/14. erythema elevatum diutinum: skin and systemic manifestations, immunologic studies, and successful treatment with dapsone.

    erythema elevatum diutinum is a disease characterized by red, pink, purple and yellow cutaneous papules, nodules, and plaques distributed mainly over extensor surfaces. Histologically, there is leukocytoclastic vasculitis with fibrinoid necrosis of the upper and mid dermal vessel walls. Two of the five patients presented had moderately severe arthralgias and, unlike previously reported cases, three of them had a long history of bacterial infections and one had a coincident IgA monoclonal gammopathy. Each of the four patients treated with dapsone responded dramatically with rapid resolution of existing lesions and marked diminution of systemic symptoms. Skin lesions and systemic complaints recurred within 12 to 48 hours after discontinuing dapsone. Four of the patients had Arthus-like reactions to SKSD skin tests prior to therapy, with a marked decrease in the response after institution of therapy. Neutrophil chemotactic responsiveness of two patients was impaired. The sera of three patients had significant C1q binding activity suggesting that they might have circulating immune complexes. ( info)

7/14. Risks of BCG intralesional therapy: an experience with melanoma.

    A nearly fatal allergic reaction to intratumor BCG injections was associated with a complete remission of recurrent malignant melanoma. Clinical course and histologic sections suggested both anaphylactic and Arthus reactions. The occurrence of reactions at BCG injection sites as well as at uninjected sites of tumor suggests common BCG and melanoma antigens. The management of events involved in this often fatal postimmunotherapy complication involves the early administration of parenteral fluids, antituberculous therapy, antihistamines, and possible steroids. The prophylactic use of antihistamines and an in-hospital administration of intralesional BCG immunotherapy are strongly suggested. In the future, prophylactic INH may prove to be both therapeutically efficacious and protective against infectious complications. ( info)

8/14. Assessment of allergy to local anesthetics.

    Regional analgesia is much too important to be denied to patients on the basis of questionable allergic histories. Often, adverse reactions can be traced directly to the pharmacologic properties of the agents involved. The dentist must adequately distinguish these reactions from those directly related to allergic phenomena. For the comprehensive management of patients with allergic histories, the significance as well as the limitations of intracutaneous skin testing must be appreciated. The practitioner should recognize the need, make proper referrals, and interpret the results of skin tests appropriately. Hopefully, this report has served to disperse the confusion surrounding local anesthetic hypersensitivity and will enable more dentists to proceed with confidence in the assessment and management of their allergic patients. ( info)

9/14. Skin necrosis after injection of aminosides. arthus reaction, local toxicity, thrombotic process or pathergy?

    A case of extensive skin necrosis following intramuscular injections of sisomycin is described. Eight cases of necrosis following subcutaneous injections of aminoside antibiotics have been reported in elderly females under anticoagulant theray, but the pathogenic mechanisms of these lesions have not been investigated. Defective fibrinolysis and abnormalities of oxidative metabolism of neutrophils were noted in our patient. Four major mechanisms are discussed: an arthus reaction, a thrombotic process, a direct toxicity of aminosides for subcutaneous tissue, or a pyoderma-like neutrophilic reaction. Subjects with a tendency to thrombosis and/or abnormalities of neutrophil functions may be predisposed to these skin necroses. ( info)

10/14. Acute eosinophilic pneumonia induced by minocycline: prominent Kerley B lines as a feature of positive re-challenge test.

    We report herein a case of acute eosinophilic pneumonia induced by minocycline, confirmed by TBLB and re-challenge test. Re-challenge test suggested that Arthus-type reaction was pathognomonic, and prominent Kerley B lines represented a local hypersensitivity reaction in this patient. ( info)
| Next ->


Leave a message about 'arthus reaction'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.